Alert archive / Nebraska / Wind Chill Advisories in 2012
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 28, 2012, 2:23 PM MST for Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at Dec 28, 2012, 8:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 2:23 PM MST (21:23 UTC)
- In effect from
- Dec 28, 2012, 8:00 PM MST
- Expired
- Dec 29, 2012, 2:26 AM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS45 KCYS 282123 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MST FRI DEC 28 2012 ...VERY COLD WIND CHILLS EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE TONIGHT... .TEMPERATURES WILL BECOME VERY COLD ONCE AGAIN ACROSS THE NORTHERN NEBRASKA PANHANDLE...WITH VALUES RANGING FROM 5 TO MINUS 10 DEGREES. NORTHWEST WINDS OF 5 TO 15 MPH WILL OCCUR OVERNIGHT IN THIS AREA...AND WILL COUPLE WITH THE COLD TEMPERATURES TO PRODUCE VERY LOW WIND CHILLS ACROSS THE AREA. NEZ002-003-095-096-291400- /O.NEW.KCYS.WC.Y.0003.121229T0300Z-121229T1400Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 223 PM MST FRI DEC 28 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST SATURDAY. * WIND CHILL VALUES...MINUS 20 TO MINUS 29 DEGREES. * IMPACTS...VERY COLD WIND CHILLS WILL INCREASE THE CHANCE FOR FROSTBITE WHEN OUTDOORS...EVEN FOR AS LITTLE AS 30 MINUTES. STAY INDOORS IF POSSIBLE...OR REMAIN SHELTERED FROM THE WIND. RANCHERS SHOULD MOVE LIVESTOCK...ESPECIALLY THE YOUNG...INTO SHELTERED AREAS SUCH AS BEHIND A WINDBREAK OR INTO A BARN. WIND...COUPLED WITH COLD TEMPERATURES CAN CAUSE STRESS ON LIVESTOCK AND INCREASES THE NEED FOR FOOD...WATER...AND SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RJM
1 follow-up statement
116 WWUS45 KCYS 290926 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 226 AM MST SAT DEC 29 2012 NEZ002-003-095-096-291030- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-121229T1400Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 226 AM MST SAT DEC 29 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES OVERNIGHT HAVE REMAINED WARM ENOUGH TO KEEP WIND CHILLS ABOVE ADVISORY LEVELS AND ARE EXPECTED TO CONTINUE THAT WAY THROUGH EARLY THIS MORNING. WIND CHILLS FROM -5 TO -15 ARE STILL LIKELY IN SOME AREAS UNTIL SHORTLY AFTER SUNRISE. $$ RE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 10:13 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 10:13 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MST FRI DEC 28 2012 .AVIATION...18Z TAFS ONE AIRPORT STILL BEING IMPACTED BY SNOW THIS AFTERNOON...RAWLINS. EXPECT PREDOMINANTLY MVFR CEILINGS WITH POSSIBLE IFR REDUCTIONS IN VISIBILITIES THROUGH 20Z TO 21Z OUT THAT WAY. THEN IMPROVING CONDITIONS WITH VFR CONDITIONS AT ALL SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AIRPORTS OUTSIDE THE MOUNTAINS. STILL SEEING SNOW IN THE SNOWY AND SIERRA MADRE RANGES WITH MOUNTAIN/HIGH RIDGE OBSCURATIONS THROUGH THE REMAINDER OF THE AFTERNOON. SNOW FINALLY LOOKS TO END IN THE MOUNTAINS THIS EVENING WITH CLEAR SKIES ACROSS THE AREA. CLAYCOMB && .PREV DISCUSSION... /ISSUED 254 AM MST FRI DEC 28 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT... A SHORTWAVE TROUGH EARLY THIS MORNING WAS LOCATED FROM EXTREME NORTHEAST MONTANA TO NORTHWEST WYOMING. THAT FEATURE WILL MOVE SOUTHEAST AND ACROSS THE CWA THROUGH THE EARLY EVENING. AHEAD OF THE SHORTWAVE TROUGH WILL BE SOME FLURRIES AND PERIODS OF MOSTLY CLOUDY SKIES. THE SNOWY AND SIERRA MADRE RANGES WILL CONTINUE TO SEE MORE WIDESPREAD FLURRIES OR LIGHT SNOW WILL VERY SMALL ACCUMULATIONS. HEIGHTS ALOFT SLOWLY RISE TODAY OVER THE REGION AND NORTHWEST OR NORTH WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE INCREASE. THE RESULT WILL BE SLIGHTLY WARMER TEMPERATURES TODAY AS WELL AS GUSTY WINDS MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE APPROACH AND PASSAGE OF THE SHORTWAVE TROUGH THIS AFTERNOON AND EARLY TONIGHT WILL INCREASE THE LOW LEVEL HEIGHT DIFFERENCES ACROSS THE CWA. WEST TO NORTHWEST SURFACE WINDS WILL GUST AS HIGH AS 40 MPH ALONG AND WEST OF THE LARAMIE RANGE DURING THAT TIME. THE 300 MB JET WILL BE ORIENTED MORE NORTHERLY OVER THE CWA THIS AFTERNOON AND EARLY TONIGHT ON THE BACK SIDE OF THE SHORTWAVE TROUGH. HEIGHTS ALOFT CONTINUE TO RISE THROUGH SATURDAY OVER THE REGION. A SHORTWAVE RIDGE WILL BE OVER THE CWA ON SATURDAY. THEN THE FLOW ALOFT BACKS TO SOUTHWEST FOR SATURDAY NIGHT AHEAD OF THE NEXT PACIFIC STORM SYSTEM. TEMPERATURES ON SATURDAY WILL WARM TO NEAR NORMAL OVER THE CWA. WITH THE PASSAGE OF THE RIDGE AXOS ALOFT...MID AND HIGH LEVEL CLOUDS WILL SPREAD OVER THE CWA SATURDAY AFTERNOON AND SATURDAY NIGHT. A SURFACE BOUNDARY...WITH SOME COLD AIR ADVECTION ASSOCIATED MOVES ACROSS THE CWA SATURDAY NIGHT AS WELL. NO PRECIPITATION IS EXPECTED OVER THE CWA FOR FRIDAY NIGHT THROUGH 12Z SUNDAY. LONG TERM...SUNDAY THROUGH THURSDAY... SHORT UPPER RIDGE WILL BUILD AND MOVE ACROSS THE CWA SUNDAY INTO SUNDAY EVENING AHEAD OF AN UPPER TROF THAT WILL THEN MOVE EAST ACROSS THE CENTRAL AND SOUTHERN ROCKYS MONDAY. THIS SYSTEM SHOULD ENHANCE SNOW SHOWERS OVER THE HIGHER MTNS SUNDAY NIGHT AND MONDAY. AT THE SAME TIME A NORTHERN STREAM SHORTWAVE WILL DROP INTO THE NORTHERN PLAINS BY EARLY MONDAY AND PUSH SFC COLD FRONT BACK WEST AND AGAINST THE MTNS. A COOL AND MAINLY DRY WEATHER PATTERN THEN EXPECTED TUESDAY AND WEDS AS THE CWA REMAIN UNDER A GENERALLY NW UPPER FLOW. NEXT UPPER SHORTWAVE DROPS SE INTO THE MIDWEST BY EARLY THURSDAY WHICH SHOULD BRING A REINFORCING SHOT OF COOLER AIR THUS HAVE GONE BELOW GUIDANCE TEMPS THURSDAY AS THEY SEEM TOO WARM GIVEN THIS. OTHERWISE REMAINING DRY THURSDAY. && FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH THE MID PART OF NEXT WEEK. TEMPERATURES DURING THAT TIME WILL BE AT BELOW NORMAL AND SNOW COVER WILL SLOWLY DIMINISH OVER PARTS OF THE CWA. SOME FLURRIES CAN BE EXPECTED TODAY...MAINLY OVER THE MOUNTAINS. OTHERWISE...LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH THE MID PART OF NEXT WEEK...ESPECIALLY OUTSIDE OF THE MOUNTAINS. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 MPH THIS AFTERNOON AND EARLY TONIGHT IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. OTHERWISE NO SIGNIFICANT WINDS ARE EXPECTED THROUGH THE MID PART OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...WEILAND LONG TERM/AVIATION...RE
Hazardous weather outlook, Dec 28, 4:11 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 411 AM MST FRI DEC 28 2012 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115- 117>119-291130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 411 AM MST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ106-110-116-291130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- 411 AM MST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY GUSTY WINDS ARE EXPECTED AROUND THE MOUNTAINS MAINLY THIS AFTERNOON. SOME GUSTS AROUND 45 MPH ARE POSSIBLE WHICH COULD CREATE A FEW AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Chill Advisories in Nebraska, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.